Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 130, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 3:49 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2006, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 22, 2006, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 130 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN. IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS 1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION SUNDAY DUE TO PROGGED LOW LEVEL FIELDS. IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-231100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TZ
In the hours before
Local storm report, Jul 22, 1:13 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 N SPRINGFIELD CORNERS 43.96N 89.50W
07/22/2006 E0.25 INCH MARQUETTE WI LAW ENFORCEMENT
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 47 min |
| Jul 22, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 50 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 21 min |
| Jul 22, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 28 min |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 29 min |
| Jul 22, 5:37 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 38 min |
| Jul 22, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 58 min |
| Jul 22, 6:52 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.